# SDR 2002UALA00588

- Difficulty date: March 26, 2002
- Submitted: April 9, 2002
- Operation: Air carrier
- Aircraft: N197UA
- Make and model: Boeing 747422
- Aircraft serial: 26901
- Aircraft time: 20,781 hours, 2,529 cycles
- Engine: Pwa PW4090
- Engine time: 2,083,437 hours, 2,538 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Harness
- Part serial: UNK
- Condition: Chafed
- Location: No 3 Eng
- Part time: 0 hours, 0 cycles
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, H, J

## Discrepancy

GOT MULTIPLE ELECTRICAL PROBLEMS IE. FLASHING LIGHTS INTERMITTENT PFD'S LOSS OF ALL 3 AUTO PILOTS, AUTO THROTTLES ETC.  EMERGENCY DECLARED, DUMPED FUEL AND DIVERTED TO HNL. SUPPLEMENTAL DATA UPDATE ACFT LOST AC & DC BUS 3 WHEN THE NO. 3 INTEGRATED DRIVE GENERATOR (IDG) EXPERIENCED AN OVER FREQUENCY CONDITION RESULTING IN ITS AUTOMATIC ISOLATION FROM AC BUS 3.  AC BUS 3 REMAINED ISOLATED WHEN THE NO. 3 BUS TIE BREAKER DID NOT CLOSE AUTOMATICALLY LEAVING NO 3 AC & DC BUSES DEAD.  CREW  WAS SUCCESSFUL IN MANUALLY RESTORING POWER TO BUS USING ESTABLISHED PROCEDURE.. CAUSE OF PROBLEM  WAS FOUND TO BE CHAFED ENGINE HARNESS WIRING.  IDG "EXCITER" WIRING INTERMITTENTLY SHORTING TO AN ADJACENT SUPPORT BRACKET, CAUSING I
